Menu
1-888-835-9428

Navigation

1-877-524-5885

How To Identify And Cure A Vivitrol Overdose

When taking any kind of drug it can always be beneficial to be able to identify when a person has taken too much and they require some medical attention. What follows are the main symptoms of a Vivitrol overdose so you, or somebody else, can spot the signs as early as possible because this will have a direct impact on the chances of the person making a full recovery. Exactly how much of the drug will constitute an overdose is relatively unknown so this, in turn, places more emphasis on being able to identify the signs as early as possible.

Vivitrol is of course a drug that is given to people in order to combat the effects of both alcohol as well as any narcotic medication and it is, therefore, quite common for it to be given to both alcohol and drug addicts and it has been shown to be effective in helping prevent relapses from people that are addicted to narcotics. The drug itself is injected so it does enter the bloodstream very quickly indeed and this does mean that the symptoms of an overdose may appear shortly after it has been injected so you are advised to pay close attention immediately.

The symptoms of a Vivitrol overdose.

One of the first signs of a Vivitrol overdose may be a severe reaction around the area where the drug has been injected, but there are other symptoms that are perhaps more severe than this, but one of the main dangers is not an overdose from the Vivitrol itself as the real danger is if the person is still taking any narcotic at this moment in time. The problem with this is that they will not feel the full strength effects of the narcotic so there is a tendency to then take more to get the effect that they want and this is where the problem can occur.

Apart from that, the main symptoms that the person could be suffering from an actual Vivitrol overdose include: severe nausea, severe stomach pains, feeling excessively dizzy, and convulsions when there is no prior history of having them, breathing becoming slower and more labored, and if they are very drowsy or if you are unable to wake them at any point.

The cure for a Vivitrol overdose.

When it comes to curing a Vivitrol overdose, then it is important that the doctor is made fully aware of what has been taken, how much has been taken, and also when the drug was last taken. There also has to be complete honesty about any other narcotic that may have been taken as this will clearly have an impact on the chances of them making a full recovery.

That being said, the patient will be observed with particular attention being paid to their vital signs such as their pulse and breathing. There may be a need to open an airway artificially to help with this and if there is a suspected overdose of an opioid drug, then a drug such as Naloxone may be given to counteract it.

For the Vivitrol overdose, then as with other drugs vomiting may be induced to encourage as much of the drug out of the body as possible and the patient will have to be monitored for several days for any further adverse reaction. The patient may also be put on an IV drip especially during the first few hours of being admitted to ensure they get the correct fluids especially after vomiting. As with the potential opioid or narcotic overdose the patient will be observed closely to ensure that there are no problems with their breathing and steps will be taken to counteract any problems in order to prevent them from getting any worse.

A possible Vivitrol overdose in itself is not too common, but it has to be pointed out that it can indeed still happen so it is still useful to be able to identify the different symptoms that were mentioned above. Do then seek medical attention as quickly as possible due to the potential risk of damage to the heart, lungs, and other vital organs and also due to the fact that there have been deaths from this drug when treatment was not administered quickly enough.

1-877-524-5885

FIND A DRUG REHAB

Facts

1-888-835-9428

Supported Organizations: